Flash Flood, Baxter
- When
- April 24, 5:30 AM CST to 6:00 AM CST
- Where
- Baxter County, Buffalo
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Heavy rains washed out a nearby county road.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 3:00 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SAT APR 24 2004 .DISCUSSION... PATTERN SHOULD FINALLY CHANGE AS THE WEEKEND PROGRESSES AND BRING AN END TO THE SEIGE OF HEAVY RAIN AND SEVERE WEATHER...BUT NOT RIGHT AWAY. FRONTAL BOUNDARY GOT PUSHED INTO SOUTH CENTRAL ARKANSAS BUT EXPECT IT TO QUICKLY LIFT BACK NORTH DURING THE DAY. MOST OF THE RAIN AGAIN IN WESTERN AND NORTHERN AREAS BUT IT SHOULD SLOWLY SPREAD TO THE EAST DURING THE DAY AS THE UPPER LOW IN THE WEST STARTS TO MOVE OUT TO THE NORTHEAST. WILL START OUT WITH CHANCE POPS IN THE SOUTHEAST INCREASING TO CATEGORICAL IN THE NORTHWEST THEN SHOW INCREASE IN POPS DURING THE DAY. THE COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND SLOWLY MOVE ACROSS THE AREA TONIGHT AND SHOULD MOVE OFF TO THE EAST ON SUNDAY. THE BEST CHANCE OF RAIN AND HEAVIEST RAIN WILL LIKELY ACCOMPANY THE FRONT TONIGHT. WILL GO WITH 90 PERCENT POPS ACROSS THE AREA TONIGHT AND WILL STRESS HEAVY RAIN. THE INSTABILITY AND DYNAMICS ALSO SUGGEST A CHANCE OF SEVERE STORMS...BUT THAT IS NOT LOOKING AS SERIOUS AS THE FLASH FLOOD THREAT SO WILL PLAY UP THE HEAVY RAINS BUT NOT PLAY UP SEVERE WEATHER IN THE ZONES. RAIN SHOULD DECREASE FROM THE WEST LATE TONIGHT AND WILL LOWER POPS THERE. CHANCES OF RAIN WILL DECREASE SUNDAY AS THE FRONT MOVES AWAY AND THE UPPER TROF PASSES OVER THE AREA. WILL KEEP HIGH POPS EARLY IN THE EAST BUT HAVE ALL RAIN OUT OF THE FORECAST BY THE END OF THE DAY. A SECONDARY SHORT WAVE MOVES THROUGH LATE SUNDAY NIGHT AND EARLY MONDAY. SOME MOISTURE ACCOMPANIES THIS SYSTEM BUT WILL ONLY FORECAST AN INCREASE IN CLOUDS FOR NOW AND NO MENTION OF RAIN. MADE ONLY MINOR CHANGES TO TEMP FORECASTS. DUE TO ACTIVE WEATHER...DID NOT MAKE MANY CHANGES TO EXTENDED EXCEPT TO BRING FORECASTS OF SOME ELEMENTS MORE IN LINE WITH SURROUNDING OFFICES. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 75 61 73 54 / 60 90 80 10 HARRISON AR 68 54 67 48 / 90 90 50 10 HOT SPRINGS AR 74 61 73 54 / 70 90 70 10 PINE BLUFF AR 78 63 74 54 / 50 90 80 10 MOUNTAIN HOME AR 68 54 67 48 / 90 90 60 10 MONTICELLO AR 79 64 75 55 / 40 90 90 10 SEARCY AR 75 60 72 53 / 70 90 80 10 MOUNT IDA AR 73 60 73 54 / 70 90 70 10 RUSSELLVILLE AR 71 58 71 53 / 80 90 60 10 && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 600 PM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT APR 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING. HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT. THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT... BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS MAY BE INCLUDED. THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING WILL OCCUR IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME TODAY AND TONIGHT. 29
The Springfield radar (KSGF), 142 km away, was scanning. The volume nearest the first event began at 11:30 UTC.
1 flash flood. Local standard time, as filed.
Heavy rains washed out a nearby county road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393282.